MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145016
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, the patient presented to ward 404 for the usual dialysis session.Patient was getting cleaned up after using bedpan, patient and nursing staff thought line may have been caught up in patient¿s bra.The cuff was displaced, and the line slid out a significant distance.The patient reports that she felt no pulling or tugging sensation as the line came out.The nursing staff applied pressure to control the bleeding and removed the line after a medical review.Unable to wash back, lines clotted, circuit lost.This is the second dislodgement for the patient.The line was associated with thrombus and started on apixaban.The line had been inserted on (b)(6) 2024, so it had been in place for 46 days.The sutures were removed on (b)(6) 2024.The patient and nursing staff thought line may have been a bit tangled in the bra and tugged while mobilizing.Once again, the patient said she felt no tugging or pulling sensation as the line came out; it just slid out.It looks like the cuff has barely started to implant.It looks like the cuff was not implanted at all, despite having been in for six weeks.Flushing was done and was able to start the dialysis and have a session.The line required one hour of urokinase dwell before working.The catheter was repaired.There was no leak.Tego was not used.There was no luer adapter issue.The insertion site was treated with chloraprep.The local anesthetic used was 20 ml of lidocaine and adrenaline 1%.No other products are being utilized with the device.A remedial action line was removed and replaced with a new one.The patient¿s line site gets cleaned with betadine on dressing change days.Standard cleaning of dialysis catheters in our unit is with green clinell device wipes containing 2% chlorhexidine and 70% alcohol.There was a blood loss of 350¿400 ml, and a blood transfusion was not required.The patient required admission to the hospital from (b)(6) 2024 as they withheld the apixaban until a new line could be placed.
 
Additional Manufacturer Narrative
D10 concomitant products: 8888145014p, 8888145014p 19/36 palindrome p kit x5 (lot#:unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d4 (model #, catalog #, udi), d6b, d9, g3, h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.A visual inspection noted one catheter with signs of use.There appeared to be no abnormalities with the device aside from wear and tear on the cuff.With the photos provided, the reported condition was confirmed.A possible root cause of the displaced cuff is that it was dislodged by the patient during use (as mentioned in the event description), however a definitive root cause could not be determined.It was reported that there was an ingrowth or catheter migration issue.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20057436
Report Number1282497-2024-00332
Device Sequence Number7728958
Product Code MSD
UDI-Device Identifier10884521013179
UDI-Public10884521013179
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145016
Device Catalogue Number8888145016
Device Lot Number2335200376
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2024
Supplement Date Received by Manufacturer09/16/2024
10/15/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date09/18/2024
10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age54 YR
Patient SexFemale
Patient Weight102 KG